CSN Login
Members Online: 2

You are here

3rd chemo completed

Soup52's picture
Soup52
Posts: 906
Joined: Jan 2016

i had my 3rd chemo today and it went well but long. My magnesium was low so I had an hour infusion of that. Also, my dr wasn't here today so I saw the PA instead. I told her about the bit of neuropathy I was having. She said that some people have some relief taking Gabapentin, so she said she could prescribe some if I wanted to take it. I have picked it up, but after reading I see there can be quite a few side effects. One mentioned the eye problem that I believe Eldri mentioned having. Is this what you took Eldri? I am going to be very cautious taking this. It may not be worth it. Has anyone else taken this drug?

Lou Ann M's picture
Lou Ann M
Posts: 996
Joined: Feb 2015

I put off taking it for quite awhile and then decided that the burning with my feet was worse than the side effects so I tried it .  I have had no side effects form it and it does give me relief. It does take a little while to get the right dosage figured out.  There are some natural remedies that are supposed to help, but I have not had much luck with any of them. Lou Ann

EZLiving66's picture
EZLiving66
Posts: 1478
Joined: Oct 2015

Yes, it was me, Soup, but I already had muscle spasms in my eyes.  About 48 hours after I took the Gabapentin, the spasms went crazy - it was like I was winking constantly especially in my right eye.  But, the good thing was, once I quit taking the Gabapentin, the spasms totally STOPPED!!  So....I'm glad it took it - LOL!!  Please don't let my side effect stop you from trying it.  Lou Ann said it worked great for her.  I have found over the years that I react to things that a lot of people don't.  

I'm glad to hear your chemo went so good!!!

Love,

Eldri

Soup52's picture
Soup52
Posts: 906
Joined: Jan 2016

Thanks both of you for your advice . My script say 100 mg 2 times a day. So far I've had one so I will continue to try

bluehyacinth
Posts: 50
Joined: Feb 2016

I take a slow release type Gabapentin for RLS and have for several years, more because it helps me sleep which is one of its nice side effects (promites deep sleep) not helping too much with my restleg legs. Gabapentin is used for many ailments and 100mg twice a day is a super low dose.

Sandy3185's picture
Sandy3185
Posts: 228
Joined: Oct 2013

I have had restless leg for years and I know how awful it can make you feel! When I was undergoing chemo I had quite a bit of peripheral neuropathy which seemed to aggravate the RLS. I take the generic version of Mirapex, which is actually a medicine for Parkinson's. It is really miraculous! As I had been taking it for so many years, when I started chemo I found that I needed to up the dose to twice a day and it helped a lot. I guess too that I have gradually built up a tolerance for it as I often still need to take it 2x but now I just take ½ a pill in the afternoon and the other ½ before I go to bed. If you haven't tried it, ask your doctor about getting a prescription, it will offer you so much relief!

My husband's dr recently recommended that he take gabapentin. Does it make you feel druggy when you get up in the morning? I didn't think so but he is very reluctant to try it. Please let me know what, if any, reactions you have experienced.  Thanks, Sandy

bluehyacinth
Posts: 50
Joined: Feb 2016

I have tried Mirapex and requip and they did nothing for me unfortunately. You are lucky that you have been able to take it for years without upping the dose. Horizon breaks down into Gabapentin in the colon so it is a little hard to compare with regular Gabapentin that breaks down in the stomach, but you can get away with much lower dosages of Horizant. I don't get groggy from it, but it took a couple of weeks of being very groggy in the morning. 

ncg007
Posts: 136
Joined: Nov 2015

Soup....I and am going to give in and try the gabapentin too. My neuropathy only started 2 weeks ago after I was 3 weeks out from chemo and has gotten unbearable the past few days and pain killers are not doing a thing.  I discussed this Friday with Onc and he said he'd call it in when I was ready.  The side affects were also making me cautious.  Besides the hand/feet numbness, my knees are throbbing in pain, up through hips and down legs to ankles.  Pain is more prominent on left.  

Soup I hope it gives us both some relief soon!

Nancy

 

Soup52's picture
Soup52
Posts: 906
Joined: Jan 2016

My update from chemo #3. I have been taking the Gabapentin and pain killers but unfortunately the neuropathy is bad. I barely slept last night. I had hoped it would subside today but it doesn't seem like it

ncg007
Posts: 136
Joined: Nov 2015

Sandy...I took my first 300mg last night and I am feeling a little druggy this morning.  By week 3 my dose will be 3xday.  I've read that the druggy feeling will pass and it can take up to a month to feel Neuropathy relief.  Perhaps Lou Ann or someone else that has been taking it longer can comment.

Soup...hang in there, I hope you get some relief soon and maybe you will need a higher dose.  I wish there was something too to give relief quicker.  The pain has been keeping me up too and not allowing me to do much of anything.  I pushed myself to go shopping yesterday and am paying for it in pain today.

Nancy

Lou Ann M's picture
Lou Ann M
Posts: 996
Joined: Feb 2015

My Nuerapopathy started about 6 weeks after i finished the last of my first go around. I did get a little worse when I had the recurrence and I was back on Taxol.  I put off taking the Gabapentin for quite awhile.  Tried a few natural remedies and had not much luck.  Gabapentin does work some for me. it took awhile to get the right dowsage. I now take 400 mg at night. I also take something different with it that I discovered when my onc. Was trying to figure out what was going on with the Doxil. I was throwing up terriblie and the PA had me try Lorazapan for yhe nausi.  Didn't help a bit for my stomach but it did make my feet stop burning. Now if I use the two togther I can sleep without my feet burning.  I have never had a druggy or sleepy feeling from those two.  My doctor is fine with me taking two togther.  Both are fairly low dosages.

i did try an ointment called Nuerocream. Made by Kerosal. It works but is very short lived.  Also tried a rubbing oil called Nueropathy made of frankincense and myrrh. It also helps but doesn't last long.  I have had some luck with cold packs.  But the Gabapentin and Lorazapam work the best for me.  Hugs and prayers. Lou Ann. I hope you find something that works, because it is certainly miserabl.

cindy0519
Posts: 173
Joined: Nov 2015

I have had quite a bit of nueropathy during and now that I have finished chemo.  I have been doing accupunture weekly since I started chemo and it really seems to help keep the nuerorpathy to a dull roar. I know it isn't for everyone but maybe its worth a try if you want to try something other than medication.  My onco wrote me a script for it so I can use my flexible spending account to pay for whatever my cancer treatment centers foundation to help offset cost for cancer patients doesn't cover.  So far they have covered everything because I am in active treatment.

Hope the nueropathy gets better!!

 

Soup52's picture
Soup52
Posts: 906
Joined: Jan 2016

I have the heating pad on my knees now and that is helping some. Also, yes I'm having a druggy feeling. It's had to tell what meds are giving me that. I might try acupuncture if it continues to be bad. Thanks everyone for your advice

Subscribe to Comments for "3rd chemo completed"